Metrika

, Volume 62, Issue 1, pp 17–22

A Simple Derivation of Moments of the Exponentiated Weibull Distribution

Article

DOI: 10.1007/s001840400351

Cite this article as:
Choudhury, A. Metrika (2005) 62: 17. doi:10.1007/s001840400351

Abstract

The Exponentiated Weibull family is an extension of the Weibull family obtained by adding an additional shape parameter. The beauty and importance of this distribution lies in its ability to model monotone as well as non-monotone failure rates which are quite common in reliability and biological studies. As with any other distribution, many of its interesting characteristics and features can be studied through moments. Presently, moments of this distribution are available only under certain restrictions. In this paper, a general derivation of moments without any restriction whatsoever is proposed. A compact expression for moments is presented.

Keywords

Exponentiated Weibull distribution Failure rate Laplace Transform Moments Weibull distribution 

Copyright information

© Springer-Verlag 2005

Authors and Affiliations

  1. 1.Department of StatisticsGauhati UniversityGuwahatiIndia

Personalised recommendations